Texas, 2004

Damaging Wind in Texas, June 13, 2004

June 13, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 2:35 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 13, 2:35 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT SUN JUN 13 2004

.DISCUSSION...
STORMS DEVELOPING ON THE RADAR RIGHT ON CUE WITH BOUNDARY ACROSS NRN
PART OF FORECAST AREA...UPPER LOW AND ASSOCIATED VORT MAX OVER TX/OK
AND ACTIVE SEA BREEZE BRINGING ACTIVITY IN FROM S. THE BOUNDARY HAS
LEFT THE AREA VERY UNSTABLE. HAVE SEVERE/HEAVY RAIN WORDING MENTIONED
IN FOR THIS EVENING IN FOR NRN/WRN PORTIONS OF THE FORECAST AREA.

AS FOR MON...GFS DOES NOT SEEM TO HANDLE THIS UPPER LOW OVER THE GULF
VERY WELL. GOING WITH THE ETA HERE. SHAVED TEMPERATURES FROM SE TO NW
AS THE MAIN AREA OF RAIN MOVES ONTO THE COAST TOMORROW OVER SC LA AND
MOVES NW FROM THERE. COULD POSSIBLY GO IN A LITTLE FURTHER W WITH
MORE SHEAR. IN ANY CASE...WILL BUMP UP POPS FOR MON THROUGH MID WEEK
TIME FRAME AS SYSTEM MOVES ON THROUGH...WITH LINGERING BOUNDARIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  87  73  84 /  50  40  30  60
MLU  74  86  71  86 /  50  50  40  70
TXK  75  88  73  84 /  50  40  30  60
TYR  74  88  72  85 /  50  40  30  60
LFK  73  85  71  85 /  50  50  40  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 13, 11:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL
DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE
SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP
FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP...
ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED
THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THIS AFTERNOON.  HOWEVER...ISOLATED SEVERE ACTIVITY WILL
POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY
AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

20

The radar

The Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 22:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rusk

When
June 13, 4:15 PM CST
Where
Rusk County, Henderson
Measured
58 kt (67 mph) estimated gust
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
32.150, -94.800

A downburst toppled several trees which damaged two homes and a pickup truck. Damage path was 2 miles long and one half mile wide.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404642.